MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INFUSION CLAMP (M25-O); INTRAVASCULAR CATHETER SECUREMENT DEVICE

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INFUSION CLAMP (M25-O); INTRAVASCULAR CATHETER SECUREMENT DEVICE
Model Number 515085
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima infusion clamp (m25-o) unclamped from the injector, which then separated from the connector after the proton pump therapy.The following information was provided by the initial reporter: "pt arrived with cadd pump disconnected.Pt stated the blue optima outer cap unclamped and the optima injector popped off from the optima connector when he got home from proton pump therapy earlier today.On arrival to atc, rn flushed the patient's picc line with no trouble or resistance.Rn replaced optima connector, tightened connections and placed a new blue optima outer cap.Infusion restarted ater reconnecting to patient.Rn monitored pt for 15 minutes after reconnection- no pump problems at this time.Rn reeducated pt.".
 
Additional Manufacturer Narrative
H.6.Investigation: one video received for investigation, optima connector was connected to an optima injector, the optima injector was connected to an iv line.At the moment of the connection the optima connector, popped out from the injector.No damages can be observed on optima connector nor optima injector.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification all critical dimensions are within specification and there is no damage on the product.Testing results were reviewed for the reported lot and found all product met required specifications.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA INFUSION CLAMP (M25-O)
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12558079
Report Number3003152976-2021-00653
Device Sequence Number14430190
Product Code KMK
UDI-Device Identifier00382905150852
UDI-Public00382905150852
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number515085
Device Catalogue Number515085
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHASEAL OPTIMA CONNECTOR; PHASEAL OPTIMA INJECTOR
Patient SexUnknown